Alert archive / Missouri / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 59, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Apr 10, 2017, 5:56 PM CDT for Crawford County, Washington County, Missouri. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2017, 5:56 PM CDT (22:56 UTC)
- Expired
- Apr 10, 2017, 6:32 PM CDT
- In force
- 36 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Crawford County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 93 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.9 hours before the alert went out and 266 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 916 J/kg
- Mixed-layer CIN
- -152 J/kg
- Mixed-layer LCL
- 793 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 306 m²/s²
- 0-3 km storm-relative helicity
- 327 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.4
The text
As transmitted.
587
WUUS53 KLSX 102256
SVRLSX
MOC055-221-102345-
/O.NEW.KLSX.SV.W.0059.170410T2256Z-170410T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
556 PM CDT MON APR 10 2017
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Southeastern Crawford County in east central Missouri...
Central Washington County in east central Missouri...
* Until 645 PM CDT.
* At 555 PM CDT, a severe thunderstorm was located near Cherryville,
moving northeast at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Potosi, Old Mines, Latty, Cadet, Shirley and Davisville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3775 9124 3790 9137 3820 9088 3800 9064
TIME...MOT...LOC 2255Z 234DEG 39KT 3788 9123
HAIL...1.00IN
WIND...60MPH
$$
Byrd2 follow-up statements
817
WWUS53 KLSX 102312
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
612 PM CDT MON APR 10 2017
MOC055-102321-
/O.CAN.KLSX.SV.W.0059.000000T0000Z-170410T2345Z/
Crawford MO-
612 PM CDT MON APR 10 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CRAWFORD COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3806 9109 3820 9088 3800 9064 3781 9110
TIME...MOT...LOC 2311Z 234DEG 39KT 3799 9105
$$
MOC221-102345-
/O.CON.KLSX.SV.W.0059.000000T0000Z-170410T2345Z/
Washington MO-
612 PM CDT MON APR 10 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR CENTRAL WASHINGTON COUNTY...
At 611 PM CDT, a severe thunderstorm was located 7 miles south of
Anthonies Mill, moving northeast at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Potosi, Old Mines, Latty, Cadet and Shirley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3806 9109 3820 9088 3800 9064 3781 9110
TIME...MOT...LOC 2311Z 234DEG 39KT 3799 9105
HAIL...1.00IN
WIND...60MPH
$$
Byrd464
WWUS53 KLSX 102332
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
632 PM CDT MON APR 10 2017
MOC221-102342-
/O.CAN.KLSX.SV.W.0059.000000T0000Z-170410T2345Z/
Washington MO-
632 PM CDT MON APR 10 2017
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WASHINGTON COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled. However small hail and heavy rain are still possible
with this thunderstorm.
LAT...LON 3806 9109 3820 9088 3800 9064 3781 9110
TIME...MOT...LOC 2329Z 234DEG 39KT 3812 9082
$$
ByrdWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 3:43 PM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, Apr 10, 3:43 PM CDT, 2 hours 13 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 343 PM CDT Mon Apr 10 2017 .SHORT TERM... (Through Late Tuesday Afternoon) Issued at 341 PM CDT Mon Apr 10 2017 The dry line currently stretches from just east of KPPQ to KVIH. Expect to see some TSRA develop along this line over the next few hours as it moves ewd. Still expect a narrow corridor where a few storms may be severe. With somewhat weaker forcing, expect coverage to be more isod to sct. However, for those that develop, expect mode to quickly evolve to linear based on unidirectional hodograph. TSRA shud move ewd out of the area by mid evening leaving the rest of the period dry. Focus then turns to temps for Tues. Generally trended twd a compromise of guidance. Some question on amount of cloud cover, especially over nrn portions of the CWA, remains. The CU field currently over NEB/IA shud remain mainly north of the CWA tomorrow. However, some of the latest guidance just filtering in wud suggest greater cloud cover further south. Tilly .LONG TERM... (Tuesday Night through Next Monday) Issued at 341 PM CDT Mon Apr 10 2017 Surface ridge to build into the region Tuesday night with drier weather through Wednesday evening. As ridge moves off to the east on Wednesday, warm southerly winds to return once again with highs in the upper 60s to low 70s. By Wednesday night, active springtime pattern will return with chances of showers and storms every couple of days. Frontal boundary associated with this system will eventually stall out just south of forecast area during the day on Thursday, then lift back north as a warm front Friday/Friday night. So best chances of rain will be late Wednesday night/Thursday morning and another round on Friday as front lifts back north of forecast area. Extended models are in pretty good agreement for a brief break in the rain Friday night. Then more intense cold front to move through Saturday night through Sunday, with several rounds of showers and storms. Dry weather to return Sunday night and Monday. As for temperatures through the period, will see highs in the 70s to low 80s, before cooling back down to the mid 60s to mid 70s next Monday. Byrd && .AVIATION... (For the 18z TAFs through 18z Tuesday Afternoon) Issued at 1241 PM CDT Mon Apr 10 2017 TSRA will continue into the afternoon hrs. Winds will become wly as a cdfnt pushes thru the region. Clouds are expected to clear out this evening keeping the remainder of the forecast VFR. SPECIFICS FOR KSTL/KSUS/KCPS: An area of TSRA will continue across sern IL into the afternoon hrs. Some redevelopment is still possible to impact the terminals for the next few hrs. Tilly && .PRELIMINARY POINT TEMPS/POPS... Saint Louis 47 65 46 71 / 20 0 0 0 Quincy 41 62 43 69 / 5 0 0 0 Columbia 40 64 44 72 / 5 0 0 0 Jefferson City 41 64 44 73 / 5 0 0 0 Salem 49 65 44 70 / 50 0 0 0 Farmington 47 65 43 71 / 50 5 0 0 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Apr 10, 3:41 PM CDT, 2 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 341 PM CDT Mon Apr 10 2017 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-111200- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 341 PM CDT Mon Apr 10 2017 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight Isolated strong to severe thunderstorms are possible through early this evening for the Saint Louis metro area and areas to the south and east as a cold front moves through. Large hail and damaging winds are the main severe threats. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible through early this evening for the Saint Louis metro area and areas to the south and east. Byrd
In the hours before
Local storm report, Apr 10, 12:29 PM CDT, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1229 PM CDT MON APR 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM HAIL 2 NE WELDON SPRING 38.74N 90.62W
04/10/2017 M1.00 INCH ST. CHARLES MO PUBLIC
VIA FACEBOOK. KISKER AND HIGHWAY 94.
&&
BYRDSpecial weather statement, Apr 10, 1:34 PM CDT, 4 hours 22 minutes before
Special Weather Statement
National Weather Service St Louis MO
134 PM CDT MON APR 10 2017
ILZ065-101915-
Fayette IL-
134 PM CDT MON APR 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FAYETTE COUNTY UNTIL
215 PM CDT...
At 133 PM CDT, Doppler radar was tracking a strong thunderstorm over
Wrights Corner, moving east at 50 mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
St. Elmo and Wrights Corner.
LAT...LON 3902 8893 3920 8898 3922 8891 3922 8881
3920 8880 3904 8881
TIME...MOT...LOC 1833Z 256DEG 42KT 3913 8886
GlassSpecial weather statement, Apr 10, 1:51 PM CDT, 4 hours 5 minutes before
Special Weather Statement
National Weather Service St Louis MO
151 PM CDT MON APR 10 2017
ILZ065-069-070-101930-
Marion IL-Clinton IL-Fayette IL-
151 PM CDT MON APR 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CLINTON...NORTHERN
MARION AND SOUTHERN FAYETTE COUNTIES UNTIL 230 PM CDT...
At 151 PM CDT, Doppler radar was tracking a strong thunderstorm near
Patoka, moving east at 40 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Salem, Vandalia, St. Elmo, Kinmundy, Brownstown, Patoka, Farina,
Omega, Fairman, Stephen Forbes Station, Shobonier, Avena, Tonti, La
Clede, St. Peter, Alma, Vernon, Loogootee, St. James and St. Paul.
This includes the following highways...
Interstate 70 in Illinois between exits 61 and 76.
Interstate 57 in Illinois between exits 127 and 135.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3861 8921 3898 8919 3902 8881 3891 8881
3891 8869 3869 8870
TIME...MOT...LOC 1851Z 254DEG 35KT 3881 8907
GlassLocal storm report, Apr 10, 5:38 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
538 PM CDT MON APR 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 PM HAIL KIRKWOOD 38.58N 90.42W
04/10/2017 E0.25 INCH ST. LOUIS MO TRAINED SPOTTER
&&
JCSpecial weather statement, Apr 10, 5:51 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service St Louis MO
551 PM CDT MON APR 10 2017
MOZ072-073-102330-
Washington MO-Crawford MO-
551 PM CDT MON APR 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CRAWFORD AND
SOUTHWESTERN WASHINGTON COUNTIES UNTIL 630 PM CDT...
At 550 PM CDT, Doppler radar was tracking a strong thunderstorm over
Cherryville, moving northeast at 40 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Potosi, Anthonies Mill, Cherryville, Dillard, Latty, Shirley and
Davisville.
This also includes Onondaga Cave State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3770 9130 3772 9131 3779 9131 3779 9138
3786 9145 3817 9110 3794 9076 3770 9125
TIME...MOT...LOC 2250Z 226DEG 34KT 3786 9130
ByrdLocal storm report, Apr 10, 5:52 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
552 PM CDT MON APR 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL 2 NE RICHWOODS 38.19N 90.81W
04/10/2017 E0.25 INCH WASHINGTON MO TRAINED SPOTTER
&&
JCThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 3:57 AM CDT | Special Weather Statement | LSX | Shelby | 48 min |
| Apr 10, 7:11 AM CDT | Special Weather Statement | LSX | Franklin, Gasconade, Osage, Warren | 49 min |
| Apr 10, 9:55 AM CDT | Special Weather Statement | LSX | Saint Charles | 50 min |
| Apr 10, 9:58 AM CDT | Severe Thunderstorm Warning | LSX | Franklin, Saint Charles, Saint Louis, Warren | 47 min |
| Apr 10, 10:29 AM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis | 26 min |
| Apr 10, 5:51 PM CDT | Special Weather Statement | LSX | Crawford, Washington | 39 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.